Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 22, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jun 10, 2013, 4:17 PM CDT for Adair County, Green County, Taylor County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2013, 4:17 PM CDT (21:17 UTC)
- Expired
- Jun 10, 2013, 4:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Adair County, KY, Green County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:44 PM CDT | HAIL 0.75 | 5 Nw Coburg, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
527
WFUS53 KLMK 102117
TORLMK
KYC001-087-217-102145-
/O.NEW.KLMK.TO.W.0022.130610T2117Z-130610T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM CDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
CENTRAL GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 445 PM CDT/545 PM EDT/
* AT 414 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR GREENSBURG...AND MOVING EAST AT 25 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
BLUFF BOOM...GRESHAM...WHITEWOOD...BLACK GNAT...ROACHVILLE...
WRIGHTS...BURDICK...HATCHER...ROMINE...COBURG...SOUTH
CAMPBELLSVILLE...ATCHISON...ELK HORN...HOLMES...YUMA...KNIFLEY...
SPECK...DUNBAR HILL...CASEY CREEK AND FEATHERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3720 8557 3733 8557 3734 8515 3731 8516
3728 8510 3723 8505 3722 8505 3718 8511
TIME...MOT...LOC 2117Z 268DEG 23KT 3725 8549
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JDG3 follow-up statements
220
WWUS53 KLMK 102126
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT MON JUN 10 2013
KYC001-087-217-102145-
/O.CON.KLMK.TO.W.0022.000000T0000Z-130610T2145Z/
TAYLOR KY-ADAIR KY-GREEN KY-
426 PM CDT MON JUN 10 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL GREEN...
NORTHEASTERN ADAIR AND SOUTHERN TAYLOR COUNTIES UNTIL 445 PM CDT/545
PM EDT/...
AT 422 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GREENSBURG...AND MOVING EAST AT 25 MPH.
HAZARD...DEVELOPING TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
WRIGHTS...BURDICK...HATCHER...ROMINE...COBURG...SOUTH
CAMPBELLSVILLE...ATCHISON...ELK HORN...HOLMES...YUMA...KNIFLEY...
SPECK...DUNBAR HILL...CASEY CREEK...FEATHERSBURG...NEATSVILLE...
BARNETT SPRINGS AND PELLYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3720 8553 3733 8546 3734 8515 3731 8516
3728 8509 3723 8505 3722 8505 3718 8511
TIME...MOT...LOC 2126Z 268DEG 23KT 3725 8542
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
JDG654
WWUS53 KLMK 102131
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT MON JUN 10 2013
KYC001-087-217-102145-
/O.CON.KLMK.TO.W.0022.000000T0000Z-130610T2145Z/
TAYLOR KY-ADAIR KY-GREEN KY-
431 PM CDT MON JUN 10 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL GREEN...
NORTHEASTERN ADAIR AND SOUTHERN TAYLOR COUNTIES UNTIL 445 PM CDT/545
PM EDT/...
AT 426 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GREENSBURG...AND MOVING EAST AT 25 MPH. A STORM
SPOTTER REPORTED A LOWERING WALL CLOUD AT 527 PM. TREES HAVE BEEN
REPORTED DOWN IN GREENSBURG AS WELL. THIS STORMS SHOWS STRONG
ROTATION AND A TORNADO COULD FORM AT ANY MOMENT.
HAZARD...DEVELOPING TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
BURDICK...HATCHER...ROMINE...COBURG...ATCHISON...ELK HORN...HOLMES...
YUMA...KNIFLEY...SPECK...DUNBAR HILL...CASEY CREEK...FEATHERSBURG...
NEATSVILLE...BARNETT SPRINGS AND PELLYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3719 8545 3720 8549 3733 8546 3734 8515
3731 8516 3727 8508 3723 8505 3722 8505
3718 8511
TIME...MOT...LOC 2130Z 268DEG 23KT 3725 8539
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
JDG489
WWUS53 KLMK 102137
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT MON JUN 10 2013
KYC087-102146-
/O.CAN.KLMK.TO.W.0022.000000T0000Z-130610T2145Z/
GREEN KY-
437 PM CDT MON JUN 10 2013
...THE TORNADO WARNING FOR EAST CENTRAL GREEN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. NUMEROUS TREES WERE REPORTED DOWN IN GREENSBURG IN THE LAST
10 MINUTES.
LAT...LON 3719 8536 3722 8537 3722 8541 3724 8541
3724 8539 3726 8540 3733 8539 3734 8515
3731 8516 3727 8508 3722 8505 3718 8511
TIME...MOT...LOC 2136Z 268DEG 23KT 3725 8534
$$
KYC001-217-102145-
/O.CON.KLMK.TO.W.0022.000000T0000Z-130610T2145Z/
TAYLOR KY-ADAIR KY-
437 PM CDT MON JUN 10 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN ADAIR AND
SOUTH CENTRAL TAYLOR COUNTIES UNTIL 445 PM CDT/545 PM EDT/...
AT 534 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTH OF CAMPBELLSVILLE...AND MOVING EAST AT 25
MPH. STRONG ROTATION IS BEING DETECTED BY THIS STORM. A TORNADO CAN
FORM AT ANY MOMENT.
HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
ATCHISON...ELK HORN...HOLMES...YUMA...KNIFLEY...SPECK...DUNBAR
HILL...CASEY CREEK...FEATHERSBURG...NEATSVILLE...BARNETT SPRINGS AND
PELLYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3719 8536 3722 8537 3722 8541 3724 8541
3724 8539 3726 8540 3733 8539 3734 8515
3731 8516 3727 8508 3722 8505 3718 8511
TIME...MOT...LOC 2136Z 268DEG 23KT 3725 8534
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
JDGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jun 10, 4:08 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 10, 4:08 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 508 PM EDT MON JUN 10 2013 .MESOSCALE UPDATE... Issued at 505 PM EDT Mon Jun 10 2013 Raised pops in a narrow corridor from Ohio to Taylor county, where coverage is most widespread. SPC mesoanalysis indicates what we are seeing with these storms, that some supercells are possible. Rotation is coming from south to southwesterly winds across south central Kentucky working with more westerly winds just above the surface, as per area VAD wind profiles. Sigtor parameter is not overly high and data from a local tor/no-tor study indicate several parameters right on the low end of having produced tornadoes in the past. Will continue to monitor ongoing rotations and deal with them via SPS's for funnel clouds and/or warnings for the stronger cells. && .SHORT TERM (Now through Tuesday Night)... Issued at 342 PM EDT Mon Jun 10 2013 ...Severe Thunderstorm Watch #295 in effect until 11 PM EDT... Strong to severe thunderstorms have broken out across southern Kentucky this afternoon. Storms have formed along the leading edge of a mid-level vorticity maximum pushing through western Kentucky. Clearing from late this morning and into this afternoon has resulted in moderate instability developing. Best objective analysis suggests surface based CAPE values around 2000-2500 J/Kg. While mid-level lapse rates initially looked poor, upstream colder air pocket has allowed them to steepen a bit more than previously forecast. Bulk shear values are running around 40-45kts. This combined with southerly winds coming out of Tennessee has resulted in effective SRH values around 200 m2/s2 across our far southwestern sections down into northern Tennessee. In this area, we had a supercell thunderstorm develop with strong rotation. The storm continues to head southeast into TN where the best instability/shear exists. Elsewhere across the forecast area, scattered thunderstorms have redeveloped due to differential heating and the synoptic scale ascent provided by the upper vort swinging through. Objective mesoscale analysis shows best instability/shear across our southern Kentucky counties...extending over into the southern Bluegrass. Given that we'll still have some more insolation this afternoon, additional development looks likely. Given the position of the upper low and associated surface features, the best threat for storms will mainly be along and south of a line from Beaver Dam to Lexington Kentucky. A Severe Thunderstorm Watch is in effect for southern Kentucky until 11 PM EDT...though feel that much of the activity will probably be over by 8-9 PM EDT tonight. Across southern Indiana and north-central Kentucky, isolated to scattered thunderstorms will be possible through the remainder of the afternoon hours. For Tonight, the multi-model consensus is in good agreement with the upper level low swinging eastward through Kentucky and exiting our region. Skies are expected to clear from NW to SE tonight, though the models are probably a little too fast with the clearing. The combination of clear skies, light winds, and this afternoon's rains will probably result in patchy fog developing across the region. Some dense patchy fog will be possible across portions of southern Kentucky. Lows tonight should cool into the lower to middle 60s. For Tuesday and Tuesday night, high pressure will settle into the region during the day resulting in mostly sunny conditions. Highs should warm into the mid-upper 80s...with the coolest readings in the Bluegrass and warmest down in the southwest sections. Northwest flow will be over us tomorrow night and some of the models are hinting that we could see some fading MCS moving in from the northwest late Tuesday night. Given the weak signal and model spread, have opted to keep the forecast dry on this cycle and see if more forecast convergence develops in later runs. .LONG TERM (Wednesday - Monday)... Issued at 300 PM EDT Mon Jun 10 2013 The synoptic pattern at the start of the long term period will feature an expansive upper ridge across the central United States, placing the Ohio Valley in northwest flow aloft through the bulk of the long term period. This will allow for two systems of note to ride along the periphery of the ridge through the Ohio Valley, one coming midweek and another towards the end of the weekend. Wednesday will be characterized by very warm temperatures, as 850mb readings climb to 20-24C. This should allow surface temperatures to reach into the 90s, perhaps pushing the mid 90s in spots. However, recent wet conditions and rather green conditions may help to slightly offset an otherwise good setup for very warm conditions across the Ohio Valley. Guidance continues to suggest the potential for an isolated thunderstorm developing across the northern Bluegrass and higher terrain of eastern KY. Am not completely sold on the potential due to a general lack of large scale forcing. However, soundings do not show much in the way of a cap and if low-level moisture does not mix out too much, then a stray thunderstorm could be possible Wednesday afternoon. Better chances for thunderstorms approach Wednesday night into Thursday, as a strong shortwave trough rides the periphery of the strong upper ridge and slides into the Ohio Valley. Guidance is in pretty good agreement on the development of an MCS Wednesday afternoon/evening across IL/IN, quickly dropping southeast into the Ohio Valley through the overnight hours. Have favored the quicker GFS solution with timing, as plenty of DCAPE will lead to strong cold pool development and a progressive system. With 0-3km shear of 30 knots, convection should remain tied to its cold pool and could offer some severe potential, with the main threat being damaging winds. Otherwise, things will quickly dry out by late Thursday afternoon as the shortwave pushes east. Behind it, temperatures will cool into the mid 80s through the rest of the week. After a dry start to the weekend, another system will bring additional showers and thunderstorms to the Ohio Valley. Despite some subtle timing differences, decent agreement and ensemble support suggest that 40-50 POPs are warranted Sunday into Monday. && .AVIATION (18Z TAF Update)... Issued at 120 PM EDT Mon Jun 10 2013 Upper low over Illinois will continue to move eastward across the region this afternoon and evening. A wave of showers will advance eastward ahead of the above mentioned feature. Convective activity has diminished in intensity as it has headed east. Currently think that showers will be dominant feature across the terminals this afternoon with only a very slight chance of thunder. At most risk for thunder would most likely be KLEX. Shower activity should end by 10/22-23Z with clearing skies and diminishing winds. Overnight, weather is expected to be quiet with patchy fog developing. With KBWG picking up rainfall early this afternoon, locally dense terminal fog could be a problem after 11/08Z through 11/12Z. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Mesoscale........RJS Short Term.......MJ Long Term........KJD Aviation.........MJ
Hazardous weather outlook, Jun 10, 3:56 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 456 PM EDT MON JUN 10 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-112100- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 456 PM EDT MON JUN 10 2013 /356 PM CDT MON JUN 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL SYSTEM MOVES OVERHEAD. A FEW STRONG STORMS WILL BE POSSIBLE MAINLY ACROSS SOUTHERN KENTUCKY...WITH GUSTY WINDS IN EXCESS OF 50 MPH AND HAIL UP TO NICKEL SIZE BEING THE MAIN THREATS...AND ISOLATED TORNADOES AS A SECONDARY THREAT. THIS THREAT SHOULD END BY MID EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS THROUGH THE OUTLOOK AREA LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING. THIS FEATURE WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND EARLY THURSDAY WITH HEAVY RAINS...GUSTY WINDS AND LIGHTNING BEING THE MAIN SEVERE WEATHER THREATS. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY AHEAD OF ANOTHER UPPER LEVEL DISTURBANCE. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING OVERNIGHT ARE WELCOME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RJS
In the hours before
Special weather statement, Jun 10, 3:32 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 332 PM CDT MON JUN 10 2013 KYZ063>065-102100- GREEN KY-HART KY-TAYLOR KY- 332 PM CDT MON JUN 10 2013 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN... HALF INCH HAIL...AND 40 MPH WINDS... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MUNFORDVILLE...AND MOVING EAST AT 30 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. FUNNEL CLOUDS ARE POSSIBLE WITH THIS THUNDERSTORM. FUNNEL CLOUDS CAN BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING. * THIS STORM WILL ALSO IMPACT... MUNFORDVILLE... GREENSBURG... CANMER AND RIO... POWDER MILL AND MONROE... EVE AND DEFRIES... WEBBS AND LOBB... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3741 8543 3718 8542 3723 8589 3738 8590 TIME...MOT...LOC 2032Z 269DEG 26KT 3729 8583 JDG
Special weather statement, Jun 10, 3:54 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM CDT MON JUN 10 2013
KYZ075-076-081-082-102140-
CLINTON KY-CUMBERLAND KY-METCALF KY-MONROE KY-
354 PM CDT MON JUN 10 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF BURKESVILLE...AND MOVING EAST AT
25 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BURKESVILLE...
ALBANY...
GRIDER AND ELLINGTON...
TANBARK...
BAKERTON AND BOW...
CLAYWELL AND MODOC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8556 3691 8558 3692 8527 3691 8526
3690 8528 3685 8523 3686 8521 3688 8524
3689 8522 3679 8506 3663 8502 3661 8513
TIME...MOT...LOC 2054Z 266DEG 23KT 3680 8546
JDGSpecial weather statement, Jun 10, 3:59 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM CDT MON JUN 10 2013
KYZ062-063-071-074-102145-
BARREN KY-EDMONSON KY-HART KY-WARREN KY-
359 PM CDT MON JUN 10 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF BROWNSVILLE...AND MOVING EAST AT
30 MPH. FUNNEL CLOUDS ARE POSSIBLE WITH THIS THUNDERSTORM. FUNNEL
CLOUDS CAN BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PLUM SPRINGS...
GLASGOW...
CEDAR SPRING AND ELKO...
SLOANS CROSSING AND MAMMOTH CAVE...
UNION CITY AND PARK CITY...
HIGHLAND SPRINGS AND NORTHTOWN...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
36 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3702 8642 3728 8612 3721 8575 3715 8575
3714 8578 3712 8578 3711 8576 3704 8576
3702 8575 3698 8575
TIME...MOT...LOC 2058Z 265DEG 25KT 3712 8621
JDGSpecial weather statement, Jun 10, 4:01 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM CDT MON JUN 10 2013
KYZ064-065-077-102145-
ADAIR KY-GREEN KY-TAYLOR KY-
401 PM CDT MON JUN 10 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF GREENSBURG...AND MOVING EAST AT
25 MPH. FUNNEL CLOUDS ARE POSSIBLE WITH THIS THUNDERSTORM. FUNNEL
CLOUDS CAN BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GREENSBURG...
CAMPBELLSVILLE...
GABE AND SUMMERSVILLE...
BLUFF BOOM...
WHITEWOOD AND BLACK GNAT...
WRIGHTS AND SWEENEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3721 8568 3728 8568 3730 8569 3736 8568
3739 8516 3718 8519
TIME...MOT...LOC 2101Z 264DEG 22KT 3728 8562
JDGSpecial weather statement, Jun 10, 4:03 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM CDT MON JUN 10 2013
KYZ027-061>063-102145-
BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY-
403 PM CDT MON JUN 10 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEITCHFIELD TO 12
MILES NORTHEAST OF MORGANTOWN...AND MOVING EAST AT 30 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM. FUNNEL CLOUDS ARE POSSIBLE WITH THIS THUNDERSTORM.
FUNNEL CLOUDS CAN BECOME BRIEF TORNADOES WITH LITTLE OR NO WARNING.
* THESE STORMS WILL ALSO IMPACT...
LEITCHFIELD...
SKAGGSTOWN AND SADLER...
ROCK CREEK AND FRAGRANT...
HORNTOWN AND SUNFISH...
LONE OAK AND ROYAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3751 8629 3747 8606 3745 8606 3744 8594
3743 8586 3721 8629 3731 8662
TIME...MOT...LOC 2102Z 280DEG 22KT 3744 8627 3733 8649
MPLocal storm report, Jun 10, 4:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG 3 NNE ADAIRVILLE 36.71N 86.82W
06/10/2013 LOGAN KY TRAINED SPOTTER
AT LEAST FIVE HOUSES DAMAGED AND TREES DOWN.
&&
EVENT NUMBER LMK1300231
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Special Weather Statement | LMK | Ohio | 30 min |
| Jun 9, 7:04 PM CDT | Special Weather Statement | LMK | Logan | 46 min |
| Jun 9, 7:17 PM CDT | Special Weather Statement | LMK | Ohio | 18 min |
| Jun 9, 7:41 PM CDT | Special Weather Statement | LMK | Ohio | 29 min |
| Jun 9, 7:50 PM CDT | Special Weather Statement | LMK | Butler, Logan | 45 min |
| Jun 9, 8:21 PM CDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| Jun 9, 8:35 PM CDT | Special Weather Statement | LMK | Logan | 30 min |
| Jun 9, 8:57 PM CDT | Special Weather Statement | LMK | Grayson | 28 min |
| Jun 9, 9:09 PM CDT | Special Weather Statement | LMK | Logan | 31 min |
| Jun 9, 9:25 PM CDT | Special Weather Statement | LMK | Hardin | 30 min |
| Jun 9, 9:26 PM CDT | Areal Flood Advisory | LMK | Butler, Edmonson, Grayson, Logan, Warren | 11 hr |
| Jun 9, 9:40 PM CDT | Special Weather Statement | LMK | Butler, Grayson, Warren | 45 min |
| Jun 10, 12:01 AM CDT | Flash Flood Warning | LMK | Butler, Logan | 3 hr |
| Jun 10, 12:55 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 45 min |
| Jun 10, 1:26 PM CDT | Special Weather Statement | LMK | Logan, Simpson | 29 min |
| Jun 10, 1:32 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Russell | 28 min |
| Jun 10, 1:50 PM CDT | Tornado Warning | LMK | Logan, Simpson | 30 min |
| Jun 10, 1:58 PM CDT | Special Weather Statement | LMK | Clinton | 32 min |
| Jun 10, 2:05 PM CDT | Tornado Warning | LMK | Allen, Simpson | 35 min |
| Jun 10, 2:40 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 30 min |
| Jun 10, 2:51 PM CDT | Tornado Warning | LMK | Butler | 19 min |
| Jun 10, 3:00 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 30 min |
| Jun 10, 3:04 PM CDT | Special Weather Statement | LMK | Grayson | 46 min |
| Jun 10, 3:09 PM CDT | Special Weather Statement | LMK | Butler | 31 min |
| Jun 10, 3:14 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 31 min |
| Jun 10, 3:22 PM CDT | Special Weather Statement | LMK | Butler | 43 min |
| Jun 10, 3:26 PM CDT | Special Weather Statement | LMK | Monroe | 44 min |
| Jun 10, 3:32 PM CDT | Special Weather Statement | LMK | Green, Hart | 28 min |
| Jun 10, 3:54 PM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 46 min |
| Jun 10, 3:59 PM CDT | Special Weather Statement | LMK | Edmonson | 46 min |
| Jun 10, 4:01 PM CDT | Special Weather Statement | LMK | Green, Taylor | 44 min |
| Jun 10, 4:03 PM CDT | Special Weather Statement | LMK | Grayson | 42 min |
| Jun 10, 4:40 PM CDT | Tornado Warning | LMK | Adair, Casey, Russell, Taylor | 30 min |
| Jun 10, 5:06 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell | 29 min |
| Jun 10, 5:24 PM CDT | Special Weather Statement | LMK | Barren, Monroe | 31 min |
| Jun 10, 5:55 PM CDT | Special Weather Statement | LMK | Cumberland | 30 min |
| Jun 10, 6:25 PM CDT | Special Weather Statement | LMK | Marion | 30 min |
| Jun 10, 6:42 PM CDT | Special Weather Statement | LMK | Cumberland | 28 min |
| Jun 10, 6:50 PM CDT | Special Weather Statement | LMK | Madison | 30 min |
Nearby
Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.